Takashi Tominaga*, Midori Ozaki, Mai Knada, Ryutaro Maeda, Haruka Otuka, Kaori Otake and Yoh Ariyoshi
Department of Endocrinology and Diabetes, JA Aichi Konan Kosei Hospital, JapanFulltext PDF
Despite being uncommon among patients with diabetes mellitus, lactic acidosis may occasionally develop among metformin-treated patients. Alternatively, although SGLT2 inhibitors are known to cause ketosis, their association with lactic acidosis has been rarely reported. Accordingly, both metformin and SGLT2 inhibitors have been prioritized for use in diabetes treatment guidelines and are often concurrently administered. We herein report a case involving lactic acidosis after resumption of metformin and SGLT2 inhibitors. Thus, lactic acidosis and euglycemic ketoacidosis or their overlap should be carefully considered among ill patients receiving these agents.
Diabetes mellitus; Lactic acidosis; Metformin; SGLT2 inhibitors
Tominaga T, Ozaki M, Knada M, Maeda R, Otuka H, Otake K, et al. A Case of Lactic Acidosis after Resumption of Metformin and SGLT2 Inhibitors. Ann Clin Case Rep. 2021; 6: 1924..